Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 6, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 9, 2018, 7:36 AM CST for Neshoba County, Mississippi. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2018, 7:36 AM CST (13:36 UTC)
- Expired
- Feb 14, 2018, 8:16 PM CST
- In force
- 6 days
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River near Philadelphia/at Burnside (PLAM6). The gauge peaked at 13.69 ft at Feb 9, 2018, 9:00 PM CST.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 9, 6:07 AM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Feb 9, 6:07 AM CST, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Jackson MS 607 AM CST Fri Feb 9 2018 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: VFR conditions will occur this morning but clouds will move in through the afternoon. MVFR ceilings will occur and some light rain will also be possible as a warm front moves north. IFR ceilings will eventually move in with some of the heavier rainfall. Another round of rain will move in during the pre-dawn hours tomorrow morning and this will lead to heavy downpours and continued MVFR to even LIFR ceilings during this time and reduced vis. /28/ && .DISCUSSION... Today and tonight... A period of wet weather will begin starting later today and continuing through at least the weekend. The region will remain under zonal to near southwesterly flow aloft, which will the southwesterly flow aloft will become more pronounced through the weekend as an upper trough digs south across west Texas. Through the day today, southerly flow will increase across the region as a warm front will lift north through the forecast area in association with a surface low developed across the Texas Panhandle. As this occurs, moisture will also drastically increase across the area. PW value for KJAN off the 00Z sounding was around 0.28 inches, which will increase to around 1.3 inches by this afternoon thanks to the warm front intrusion. Clouds and some light rain will move into the region as this feature progresses northward this afternoon. Rain this afternoon should not be heavy and lighter in nature. This will progress toward the Highway 82 corridor by this evening. There could be some lull in any rain activity this evening and overnight in portions of the forecast area. However, after midnight and toward daybreak, additional showers and storms will move into the area from the south and west thanks to an incoming disturbance in the southwesterly flow. Coverage should be increasing toward 6am with this activity, some of which may be heavy at times given PW values will have increased to around 1.6-1.7 inches. Based on climatology, this is about 225% of normal. Some instability will be present with this activity and thus a few rumbles of thunder will be possible. However, I expect most of the thunderstorm activity will hold off until into the day Saturday. /28/ Saturday through next Thursday... A wet pattern will continue across the forecast area through the long term period. Beginning Saturday, a trough will lift northeast out of South Texas and towards the Lower Mississippi River Valley. With a warm front already north of the CWA, this will prompt a surface low to develop and lift northeast into the forecast area. As it does so, it'll drag a cold front in the region, which will hang up across the CWA Saturday night through at least Sunday evening. During this time, a couple of disturbances aloft will likewise lift northeast in the vicinity of the front and across the forecast area. This will prompt a few rounds of showers across the ArkLaMiss, with some thunderstorms possible across mainly central and southern portions of the area. With the presence of some marginal instability and deep wind shear, an isolated severe storm could be possible across mainly locales along and south of the Interstate 20 corridor Saturday through Sunday. Damaging wind gusts will be the biggest concern with the most intense storms, but an isolated tornado cannot be ruled out. Also, given a couple of models, namely the GFS, are currently advertising mid-level lapse rates around 7 C/km, with vertical totals between 27-28, an isolated storm could perhaps produce hail to the size of quarters overnight Saturday into Sunday. Therefore, I'll continue to advertise a "Marginal" risk for severe storms in the HWO. Despite this, the bigger concern currently looks to rest with the potential for heavy rain throughout the course of the upcoming weekend. With the above described synoptic setup over the region, in addition to good moisture transport and deep moisture across the area, at least a couple of rounds of heavy rain look to lift northeast across the forecast area. This could result in rainfall totals over the weekend in the 1-3 inch range, with locally higher amounts possible. This, coupled with already saturated soils from heavy rains that fell across the area this past Tuesday night and Wednesday morning, could result in some flash flooding and river flooding across the forecast area. This too will continue to highlighted in the HWO. The front will finally get pushed a bit further south and out of the CWA Monday. High pressure and cooler drier air will advect into the region during this time. This currently looks to bring a brief end to rain chances across the CWA, at least for a day. Rain chances once again increase across the forecast area Tuesday, and continue through Thursday as a warm front again lifts north through the forecast area. This will increase moisture over the region as a series of disturbances aloft lift northeast through the Lower Mississippi River Valley. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 62 55 70 61 / 49 73 100 90 Meridian 63 53 70 61 / 49 49 100 91 Vicksburg 61 55 70 56 / 52 80 100 86 Hattiesburg 67 58 73 62 / 41 55 88 78 Natchez 66 58 71 59 / 40 76 98 85 Greenville 58 52 65 49 / 51 85 100 81 Greenwood 63 55 67 53 / 42 85 100 89 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 28
Hazardous weather outlook, Feb 9, 4:40 AM CST, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 440 AM CST Fri Feb 9 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 092200- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 440 AM CST Fri Feb 9 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Locally heavy rainfall will once again be possible this weekend, especially Saturday afternoon through Sunday. Rainfall totals on the order of 1 to 3 inches, with locally higher amounts possible, could result in flash flooding and river flooding over the outlook area. This will especially be the case in areas were soils are already saturated from recent heavy rains. (www.weather.gov/images/jan/graphicast/image1.png) Isolated severe thunderstorms are possible for portions of Northeast Louisiana, and portions of Mississippi, primarily along and south of the Interstate 20 corridor, Saturday afternoon into Sunday. Damaging winds gusts will be the primary concern with these storms, but an isolated tornado cannot be ruled out. A storm or two could also produce hail to the size of quarters Saturday night into Sunday. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday into Sunday. 19 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 9:07 AM CST | River Flood Warning | JAN | Leake | 7 days |
| Feb 9, 9:11 AM CST | River Flood Warning | JAN | Madison, Yazoo | 14 days |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.